MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) CELSIUS; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER, INC. (JUAREZ) CELSIUS; CATHETER, ELECTRODE RECORDING
Model Number D-1166-02-S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref.No: pi1-1h8eg5u the returned device was visually inspected and the tip was found bent and damaged was discovered on window, between ring 2 & 3.Then per the event, a deflection test was performed and the catheter passed.In addition, due the bend found, the tilt test was performed and the catheter failed the test.Per this condition a scanning electron microscope results showed evidence of elongation and mechanical damage on the surface of the tip lumen.The evidence suggests that an excess of force applied could cause separation.No other anomalies were observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint has been verified.The root cause of this damaged could not be conclusively determined; however, it is possible that procedural/handling factors may contribute with this failure.
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a celsius catheter and a deflection issue occurred as the catheter could not deflect as intended.The catheter was changed and the procedure was completed with no patient consequence.This event was originally assessed as not mdr reportable since the catheter is unable to deflect or relax completely; the user will not be able to use the device and will have to replace it.The potential risk that it could cause or contribute to a serious injury or death is remote.On (b)(6) 2017, during the visual inspection at the biosense webster failure analysis lab, it was discovered that damage was found on the window between rings 2 and 3 of the catheter.There was no report of any difficulty withdrawing the catheter or pre-shaping that may have caused this damage.In addition, this finding was not reported to have been noticed prior to use, upon withdrawal from the patient or prior to sending the catheter back for analysis.This finding was assessed as mdr reportable because the damage has created a break in catheter integrity that creates the risk of internal parts being exposed.The risk to the patient is critical due to the potential of thrombus formation from exposure to internal parts of the catheter.The awareness date has been reset to (b)(6) 2017, the date the reportable finding was discovered.

Brand Name
CELSIUS
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6646670
Report Number9673241-2017-00478
Device Sequence Number1530436
Product Code DRF
UDI-Device Identifier10846835006612
UDI-Public(01)10846835006612(11)150409(17)180331(10)17217486M
Combination Product (Y/N)N
PMA/510(K) Number
P950005/S2
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberD-1166-02-S
Device Catalogue NumberD8BTDL252RT
Device Lot Number17217486M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2017
Initial Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1